Is Butalb-apap-caff 50/325/40 Or Fioricet Tablets Bad For Me?

Question

Asked by lostbrokengirl

Is Butalb-apap-caff 50/325/40 Or Fioricet Tablets Bad For Me?

we'll.. on march 23rd 2009 iim turning 17, and they are putting me on butalb-apap-caff 50/325/40 or fioricet tablets. is it a very serious drug? its the strongest kind i thing, 325 mg, and i take 4 a day, with or with out a head ache, and since it has caffine should i be taking it? i mean im anemic too and have to take iron, along with anti biotics and anti depressants. should they be putting me on these things? im scared because im only 17.. and they have me on soo much and im afraid its because all we can aford is medical"Practice" to take care of me.

Answer

lostbrokengirl,

You're taking four Fioricet a day, whether you have a headache or not? Are you sure that's how you're supposed to be taking them?

Fioricet isn't bad IF it's taken only occasionally. Otherwise, it cause big problems...

Taking Migraine abortive meds such as the triptans or ergotamines or any kind of pain med (such as Fioricet) more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.

ANY use of opioids or barbiturates (such as Fioricet) and frequent use of triptans and NSIADs are associated with increased risk of transformed Migraine. See Transformed Migraine - Risk Increased by Some Medications for more information on this.

For these reasons, most doctors are reluctant to prescirbe Fioricet at all, and when they do, they insist that it not be used more than two days a week.

Anyone who has more than three Migraines a month needs to be taking something for prevention. There's growing evidence that Migraine is a progressive brain disease. A recent study showed that Migraines can cause brain damage, and that people with three or more Migraines a month are more susceptible to this damage. For more information, see Is Migraine a Progressive Brain Disease? and Yes, Migraines Can Cause Brain Damage.

It really sounds like you and your doctor need to have a long talk about your treatment. I know paying for prescriptions can be an issue. Most of the pharmaceutical companies have patient assistance programs to provide free medications to patients with no insurance who meet their income guidelines. Those guidelines are pretty generous. Try going to www.pparx.org to check on all of your medications. You list all of them on the site, and it will tell you which ones have programs you qualify for. It will then even take you through the process to fill out the application forms and print them. You then take them to your doctor for his or her signature and send them in.

Hope this helps,

Teri